MAUDE Adverse Event Report: BIO-DETEK INCORPORATED STAT PADZ HVP MULTI FUNCTION ELECTRODES; DEFIB/PACING ELECTRODE

BIO-DETEK INCORPORATED STAT PADZ HVP MULTI FUNCTION ELECTRODES; DEFIB/PACING ELECTRODE
Model Number 8900-4004
Medical Device Problem Code Patient Device Interaction Problem (4001)
Health Effect - Clinical Code Burn(s) (1757)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Zoll medical corporation has not received the device for evaluation and this complaint is still under investigation.
 
Event or Problem Description
Complainant alleged that while attempting to treat a (b)(6) female patient, after a 24 hour placement of the electrode pads on the patient, upon removal of the pads, burns were found on the patient.Complainant did not indicate if additional treatment for the burns sustained were required.Please reference medwatch report 1220908-2019-00027 and 1220908-2019-00028 for similar events reported from the same customer.
 
Additional Manufacturer Narrative
After reviewing details from the customer during an onsite visit and photographs of the areas of concern on the patient, zoll believes that the patient's skin irritations reported were more likely to be a skin burn after 24 hours of pad placement on the patient.The location of burns indicated poor pad placement (burns located in or around the patient's armpits).No defibrillations or pacing were performed on this patient.The instructions for use provides diagrams and specific instructions on good placement and warns against placing pads of folds of skin.Electrode labeling also provides instruction for proper electrode application technique.Poor adherence and/or air under the electrodes can lead to the possibility of arcing and skin burns.Good skin preparation does not guarantee a burn will not occur.The electrode pads were not available for evaluation.Analysis of reports of this type has not identified an increase in trend.

Brand Name
STAT PADZ HVP MULTI FUNCTION ELECTRODES
Common Device Name
DEFIB/PACING ELECTRODE
Manufacturer (Section D)
BIO-DETEK INCORPORATED
525 narragansett park drive
pawtucket RI 02861
MDR Report Key8497402
Report Number1218058-2019-00029
Device Sequence Number1062241
Product Code MKJ
UDI-Device Identifier00847946016456
UDI-Public00847946016456
Combination Product (Y/N)N
Initial Reporter StateKY
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 03/19/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Other
Device Model Number8900-4004
Device Catalogue Number8900-4004
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 03/19/2019
Supplement Date Received by Manufacturer03/19/2019
Initial Report FDA Received Date04/09/2019
Supplement Report FDA Received Date05/06/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age60 YR